Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

On physiotherapy, taken steroid injections, symptoms seem to be worsening. Normal?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1998
Answered : 4917 Questions
referring back to my initial problems etc. I have been currently having physio and now also had a steroid injection into the illium 48 hrs ago. Is it normal to have a worsening of symptoms after. Last 2 nights have not been able to sleep for discomfort further up my back. Also when I bend or do the physio exercises the pain from the buttocks down my leg etc is moderate pain. Is this normal after this injection and how long does it take to work or not?
Posted Wed, 12 Jun 2013 in Bones, Muscles and Joints
Answered by Dr. Vaibhav Gandhi 1 hour later
Hello friend,

I am Dr. Vaibhav Gandhi; I am orthopedic surgeon.

Steroid injections give pain for initial 24 to 72 hours.
Pain is due to excessive volume of fluid in particular area.
This pain will subside in 24 hours.

You should take anti-inflammatory with painkiller prescribed by your doctor.

Let me know if I can help you further.

Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor